MAUDE Adverse Event Report: CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003030X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82264944 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a.018 3.0mm x 30cm saber balloon separated from the hub at the end of the catheter.The balloon catheter became stuck on the unknown wire.The wire and balloon had to be pulled out as one to safely remove from the patient.The product was removed intact from the patient.The case was completed with the use of non-cordis pedal balloons.There was no reported injury to the patient.The product was stored properly according to the instructions for use.There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any other sterile packaging components.There are no kinks or other damages noted prior to inserting the device into the patient.The device was prepped normally and was able to maintain negative pressure.The intended lesion was in the anterior tibial artery.The lesion was not calcified.The vessel was noted to have little tortuosity.There was 100% stenosis noted at the lesion site.The device was being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the balloon device through the rotating hemostatic valve.There was no resistance/ friction while inserting the balloon catheter through the unknown guide catheter.There was difficulty noted while advancing the balloon catheter through the vessel.There was no difficulty noted while crossing the lesion.Abnormal force was not used at any time while advancing the device.A non-cordis.018 wire was used with the saber balloon.The balloon was never in an acute bend period the balloon catheter did not kink during use.The device will be returned for evaluation.
 
Event or Problem Description
As reported, a.018 3.0mm x 30cm saber balloon separated from the hub at the end of the catheter.The balloon catheter became stuck on the unknown wire.The wire and balloon had to be pulled out as one to safely remove from the patient.The product was removed intact from the patient.The case was completed with the use of non-cordis pedal balloons.There was no reported injury to the patient.The product was stored properly according to the instructions for use.There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any other sterile packaging components.There are no kinks or other damages noted prior to inserting the device into the patient.The device was prepped normally and was able to maintain negative pressure.The intended lesion was in the anterior tibial artery.The lesion was not calcified.The vessel was noted to have little tortuosity.There was 100% stenosis noted at the lesion site.The device was being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the balloon device through the rotating hemostatic valve.There was no resistance/ friction while inserting the balloon catheter through the unknown guide catheter.There was difficulty noted while advancing the balloon catheter through the vessel.There was no difficulty noted while crossing the lesion.Abnormal force was not used at any time while advancing the device.A non-cordis.018 wire was used with the saber balloon.The balloon was never in an acute bend period the balloon catheter did not kink during use.The device will not be returned for evaluation as multiple attempts were made without success.
 
Additional Manufacturer Narrative
As reported, a.018 3.0mm x 30cm saber percutaneous transluminal angioplasty (pta) dilatation catheter separated from the hub at the end of the catheter.The balloon catheter became stuck on the unknown wire.The wire and balloon had to be pulled out as one to safely remove from the patient.The product was removed intact from the patient.The case was completed with the use of non-cordis pedal balloons.There was no reported injury to the patient.The product was stored properly according to the instructions for use.There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any other sterile packaging components.There are no kinks or other damages noted prior to inserting the device into the patient.The device was prepped normally and was able to maintain negative pressure.The intended lesion was in the anterior tibial artery.The lesion was not calcified.The vessel was noted to have little tortuosity.There was 100% stenosis noted at the lesion site and the device was being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the balloon device through the rotating hemostatic valve or while inserting the balloon catheter through the unknown guide catheter.There was difficulty noted while advancing the balloon catheter through the vessel.There was no difficulty noted while crossing the lesion.Abnormal force was not used at any time while advancing the device.A non-cordis.018 wire was used with the saber balloon.The balloon was never in an acute bend period the balloon catheter did not kink during use.The device will not be returned for evaluation as multiple attempts were made without success.The device was not returned for analysis.A product history record (phr) review of lot 82264944 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft separated¿ and ¿guidewire lumen resistance/friction¿ could not be confirmed as the device was not returned for analysis.The exact causes cannot be determined.Use of the device with the unknown concomitant wire may have been a contributing factor to the resistance/friction between the device and guidewire.Vessel characteristics of a chronically occluded lesion with 100% stenosis along with procedural and handling factors likely contributed to the reported event of separation.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ according to the safety information of the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19536554
Report Number3007635982-2024-00152
Device Sequence Number6216610
Product Code LIT
UDI-Device Identifier20705032069134
UDI-Public(01)20705032069134(17)250930(10)82264944
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Catalogue Number48003030X
Device Lot Number82264944
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC V-18
Patient SexUnknown